Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 44, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 13, 2009, 2:38 PM PST for San Bernardino County, California; Esmeralda County, Nye County, Nevada; Mohave County, Arizona. It took effect at Nov 14, 2009, 10:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2009, 2:38 PM PST (22:38 UTC)
- In effect from
- Nov 14, 2009, 10:00 AM PST
- Expired
- Nov 15, 2009, 4:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 141 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 132238 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 238 PM PST FRI NOV 13 2009 NVZ014-140800- /O.NEW.KVEF.WI.Y.0044.091114T1800Z-091115T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 238 PM PST FRI NOV 13 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY. A STRONG COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA ON SATURDAY MORNING. COLDER AIR AND STRONG NORTHWEST WINDS WILL SWEEP IN BEHIND THE FRONT AND PROVIDE THE AREA WITH THE POTENTIAL FOR WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE SATURDAY MORNING THROUGH SATURDAY EVENING. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON HOURS ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-140800- /O.NEW.KVEF.WI.Y.0044.091115T0400Z-091116T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 238 PM PST FRI NOV 13 2009 /338 PM MST FRI NOV 13 2009/ ...WIND ADVISORY IN EFFECT FROM 8 PM PST /9 PM MST/ SATURDAY TO 4 PM PST /5 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE HAVASU...WHICH IS IN EFFECT FROM 8 PM PST /9 PM MST/ SATURDAY TO 4 PM PST /5 PM MST/ SUNDAY. A STRONG COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY BY EARLY SATURDAY EVENING. NORTH WINDS WILL INCREASE DOWN THE RIVER VALLEY BEHIND THE FRONT SATURDAY NIGHT AND PERSIST INTO THE DAY ON SUNDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
7 follow-up statements
000 WWUS75 KVEF 140736 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1136 PM PST FRI NOV 13 2009 NVZ014-141400- /O.CON.KVEF.WI.Y.0044.091114T1800Z-091115T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1136 PM PST FRI NOV 13 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY FOR ESMERALDA AND CENTRAL NYE COUNTIES. A STRONG COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA ON SATURDAY MORNING. COLDER AIR AND STRONG NORTHWEST WINDS WILL SWEEP IN BEHIND THE FRONT AND PROVIDE THE AREA WITH THE POTENTIAL FOR WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE SATURDAY MORNING THROUGH SATURDAY EVENING. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON HOURS ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-141400- /O.CON.KVEF.WI.Y.0044.091115T0400Z-091116T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1136 PM PST FRI NOV 13 2009 /1236 AM MST SAT NOV 14 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM PST /9 PM MST/ SATURDAY TO 4 PM PST /5 PM MST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM PST /9 PM MST/ SATURDAY TO 4 PM PST /5 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER. A STRONG COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY BY EARLY SATURDAY EVENING. NORTH WINDS WILL INCREASE DOWN THE RIVER VALLEY BEHIND THE FRONT SATURDAY NIGHT AND PERSIST INTO THE DAY ON SUNDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PIERCE
000 WWUS75 KVEF 141159 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 359 AM PST SAT NOV 14 2009 AZZ002-036-CAZ527-NVZ021-141900- /O.EXT.KVEF.WI.Y.0044.091115T0200Z-091116T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 359 AM PST SAT NOV 14 2009 /459 AM MST SAT NOV 14 2009/ ...WIND ADVISORY NOW IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING TO 4 PM PST /5 PM MST/ SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING TO 4 PM PST /5 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER. A STRONG COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY EARLY THIS EVENING. NORTH WINDS WILL INCREASE DOWN THE RIVER VALLEY BEHIND THE FRONT TONIGHT AND PERSIST INTO THE DAY ON SUNDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED DURING THE ADVISORY PERIOD...ESPECIALLY IN NARROW NORTH- SOUTH CHANNELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ NVZ014-141900- /O.CON.KVEF.WI.Y.0044.091114T1800Z-091115T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 359 AM PST SAT NOV 14 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTIES. A STRONG COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA LATE THIS MORNING THROUGH EARLY AFTERNOON. COLDER AIR AND STRONG NORTHWEST WINDS WILL SWEEP IN BEHIND THE FRONT WITH SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 45 MPH THROUGH LATE THIS EVENING. WIND SPEEDS WILL GRADUALLY DECREASE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KVEF 141852 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1052 AM PST SAT NOV 14 2009 NVZ014-150300- /O.CON.KVEF.WI.Y.0044.000000T0000Z-091115T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1052 AM PST SAT NOV 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTIES. A STRONG COLD FRONT WILL PUSH ACROSS SOUTH CENTRAL NEVADA LATE THIS MORNING THROUGH EARLY AFTERNOON. COLDER AIR AND STRONG NORTHWEST WINDS WILL SWEEP IN BEHIND THE FRONT WITH SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 45 MPH THROUGH LATE THIS EVENING. WIND SPEEDS WILL GRADUALLY DECREASE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ002-036-CAZ527-NVZ021-150300- /O.CON.KVEF.WI.Y.0044.091115T0200Z-091116T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1052 AM PST SAT NOV 14 2009 /1152 AM MST SAT NOV 14 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING TO 4 PM PST /5 PM MST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM PST /7 PM MST/ THIS EVENING TO 4 PM PST /5 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY. A STRONG COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY EARLY THIS EVENING. NORTH WINDS WILL INCREASE DOWN THE RIVER VALLEY BEHIND THE FRONT TONIGHT AND PERSIST THROUGH THE DAY ON SUNDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED DURING THE ADVISORY PERIOD...ESPECIALLY IN NARROW NORTH- SOUTH CHANNELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
000 WWUS75 KVEF 150259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 659 PM PST SAT NOV 14 2009 NVZ014-150400- /O.CAN.KVEF.WI.Y.0044.000000T0000Z-091115T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 659 PM PST SAT NOV 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY. A COLD FRONT MOVING THROUGH CLARK COUNTY WILL CONTINUE TO MOVE SOUTH OVERNIGHT. NORTH WINDS HAVE DECREASED IN ESMERALDA AND CENTRAL NYE COUNTY AND WILL CONTINUE TO DO SO THE REST OF TONIGHT. THE WIND ADVISORY HAS BEEN CANCELLED. $$ AZZ002-036-CAZ527-NVZ021-151200- /O.CON.KVEF.WI.Y.0044.000000T0000Z-091116T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 659 PM PST SAT NOV 14 2009 /759 PM MST SAT NOV 14 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ SUNDAY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LOWER COLORADO RIVER VALLEY. A COLD FRONT WILL PUSH THROUGH THE COLORADO RIVER VALLEY THIS EVENING. NORTH WINDS WILL INCREASE DOWN THE RIVER VALLEY BEHIND THE FRONT TONIGHT AND PERSIST THROUGH THE DAY ON SUNDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED DURING THE ADVISORY PERIOD...ESPECIALLY IN NARROW NORTH-SOUTH CHANNELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ PIERCE
000 WWUS75 KVEF 151217 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 417 AM PST SUN NOV 15 2009 AZZ002-036-CAZ527-NVZ021-152300- /O.CON.KVEF.WI.Y.0044.000000T0000Z-091116T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 417 AM PST SUN NOV 15 2009 /517 AM MST SUN NOV 15 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON FOR LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...SAN BERNARDINO COUNTY UPPER COLORADO RIVER VALLEY. NORTH WINDS FOLLOWING A COLD FRONT WHICH PASSED THROUGH THE AREA EARLY THIS MORNING WILL CONTINUE THROUGH THE DAY BEFORE DECREASING LATE THIS AFTERNOON. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED DURING THE ADVISORY PERIOD...ESPECIALLY IN NARROW NORTH-SOUTH CHANNELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
000 WWUS75 KVEF 152015 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1215 PM PST SUN NOV 15 2009 AZZ002-036-CAZ527-NVZ021-160000- /O.CON.KVEF.WI.Y.0044.000000T0000Z-091116T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1215 PM PST SUN NOV 15 2009 /115 PM MST SUN NOV 15 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/ THIS AFTERNOON. NORTH WINDS AT BULLHEAD CITY AND AT NEEDLES WERE SUSTAINED AROUND 30 MPH MUCH OF THE MORNING WITH GUSTS IN THE 40 TO 45 MPH RANGE. THESE STRONG NORTH WINDS WILL CONTINUE INTO THE MID AFTERNOON...MAINLY SOUTH OF HOOVER DAM...BEFORE DIMINISHING BY AROUND 4 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY... OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$
000 WWUS75 KVEF 152336 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 336 PM PST SUN NOV 15 2009 AZZ002-036-CAZ527-NVZ021-160045- /O.EXP.KVEF.WI.Y.0044.000000T0000Z-091116T0000Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 336 PM PST SUN NOV 15 2009 /436 PM MST SUN NOV 15 2009/ ...WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY. WINDS WERE DECREASING ALONG THE COLORADO RIVER VALLEY THIS AFTERNOON WITH GUSTS GENERALLY IN THE 25 TO 30 MPH RANGE. WINDS WILL CONTINUE TO DECREASE EARLY THIS EVENING AND THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 13, 10:40 AM PST, 3 hours 58 minutes earlier.
Area forecast discussion, Nov 13, 10:40 AM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1040 AM PST FRI NOV 13 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE EAST OF THE REGION TODAY WITH LIGHT RAIN SHOWERS ENDING OVER NORTHWEST ARIZONA THIS AFTERNOON. A COLD FRONT WILL THEN DIVE DOWN THROUGH THE GREAT BASIN LATE SATURDAY BRINGING NORTH WINDS AND SEVERAL DEGREES OF COOLING THROUGH SUNDAY. A DRY WEATHER PATTERN WITH NEAR NORMAL TEMPERATURES CAN BE EXPECTED EARLY NEXT WEEK. && .UPDATE...MOISTURE AND INSTABILITY IS SUFFICIENT AHEAD OF AN UPPER LEVEL TROUGH PASSAGE TO PRODUCE SCATTERED RAIN AND SNOW SHOWERS AS FAR TO THE WEST AS OVER THE MOUNTAINS OF CLARK COUNTY. I HAVE EXPANDED THE ISOLATED TO SCATTERED RAIN AND SHOWER COVERAGE A BIT FURTHER WEST FOR THE REMAINDER OF THE AFTERNOON. I DO NOT ANTICIPATE SHOWERS IN THE LAS VEGAS VALLEY...BUT SOME VIRGA WOULD NOT BE SURPRISING. .PREV DISCUSSION...THE SYSTEM CURRENTLY SWINGING ACROSS THE AREA WAS PRODUCING LIGHT SHOWERS OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA EARLY THIS MORNING. THE LATEST GFS AND NAM INDICATE MOST OF THE PRECIP WILL PUSH EAST OF THE AREA BY 18Z EXCEPT FOR NORTHEAST MOHAVE COUNTY. THIS TIMING LOOKS PRETTY GOOD BASED ON THE LATEST RADAR AND SATELLITE TRENDS. THE FORECAST AREA WILL BRIEFLY BE BETWEEN SYSTEMS TONIGHT BEFORE THE LOW DIVING INTO BRITISH COLUMBIA SLIDES THROUGH THE GREAT BASIN SATURDAY. THE 00Z GFS AND ECMWF ARE IN GOOD AGREEMENT AT TRACKING THE CORE OF THE SYSTEM ACROSS UTAH TO THE FOUR CORNERS REGION BY SUNDAY MORNING. THIS WILL LEAVE SOUTHERN NEVADA ON THE BACK SIDE OF THE SYSTEM WITH THE MAIN IMPACT BEING NORTH WINDS AND COOLER TEMPERATURES SATURDAY NIGHT AND SUNDAY. POPS WERE SHAVED BACK WITH THIS TREND AND WIND SPEEDS WILL BE PROGRESSIVELY INCREASED IF IT LOOKS LIKE THIS TRACK IS GOING TO HOLD. AN UPPER LEVEL RIDGE QUICKLY EXPANDS ACROSS THE WEST BEHIND THE SYSTEM SUNDAY...BUT TEMPERATURES WILL NOT BEGIN TO TURN UP UNTIL MONDAY. .LONG TERM...NOT MUCH CHANGE IN THE LONG TERM OUTLOOK AS MODELS ARE IN GOOD AGREEMENT THE ENTIRE TIME. RIDGING STARTS OUT THE EXTENDED ON MONDAY WHICH LEADS TO A WARMING TREND. CHANGE IS EXPECTED STARTING WEDNESDAY AS A DEEPENING PACIFIC TROUGH ADVANCES EAST AND BRINGS IN STRONGER SOUTHWEST FLOW AHEAD OF IT. COULD BE A POTENTIAL WIND EVENT FOR THE SIERRA AS THE WIND PROFILE SHOWS A GOOD PERPENDICULAR COMPONENT TO IT. THE TROUGH COMES THROUGH IN THE WEDNESDAY/THURSDAY TIME FRAME RATHER QUICKLY. NOT MUCH IN THE WAY OF MOISTURE WITH IT EXCEPT IN THE NORTHERN ZONES WHERE I DID INCREASE THE POPS AND EXPANDED COVERAGE ASSOCIATED WITH IT ALONG WITH THE CLOUD COVER. && .AVIATION...FOR MCCARRAN...EXPECT SCATTERED CLOUDS IN THE 6-7K FOOT RANGE MOST OF THE DAY...WITH A LOW CHANCE OF A BROKEN CEILING FOR A SHORT TIME IN THE AFTERNOON. WINDS SHOULD GO NORTH WITH SPEEDS UNDER 10 KNOTS...AND COULD GO NORTHEAST FOR A BRIEF TIME THIS AFTERNOON BEFORE GOING BACK TO THE SOUTHWEST AFTER SUNSET. A PERIOD OF STRONG NORTH WINDS IS POSSIBLE SATURDAY AFTERNOON AND EVENING AS ANOTHER STORM SYSTEM PASSES BY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED LIGHT SHOWERS WILL PERSIST OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA THROUGH THE AFTERNOON. CEILINGS WILL DROP TO AROUND 5000 FEET IN THE RAIN AREAS. WINDS WILL BE WESTERLY IN MOST AREAS...EXCEPT WHERE TERRAIN INFLUENCES PREVAIL. SKIES WILL CLEAR OUT THIS EVENING AND TONIGHT. STRONG NORTH WINDS ARE POSSIBLE BEGINNING AS EARLY AS LATE SATURDAY MORNING IN SOUTH CENTRAL NEVADA. THE WINDS ARE EXPECTED TO SPREAD SOUTH THROUGH SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA SATURDAY AFTERNOON AND EVENING. THE STRONGEST WINDS...WITH GUSTS AROUND 40 KNOTS...CAN BE EXPECTED IN AREAS OF FAVORABLE TERRAIN ORIENTATION SUCH AS THE COLORADO RIVER VALLEY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && CZYZYK/MORGAN/ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 13, 5:28 AM PST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 528 AM PST FRI NOV 13 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-140700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 528 AM PST FRI NOV 13 2009 /628 AM MST FRI NOV 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. INCREASING NORTH WINDS WILL PUSH THROUGH SOUTHERN NEVADA LATE SATURDAY THEN PERSIST SATURDAY NIGHT AND SUNDAY. GUSTY WINDS UP TO 35 MPH COULD CREATE HAZARDOUS BOATING CONDITIONS FOR LAKE MEAD AND LAKE MOHAVE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JA
In the hours before
Local storm report, Nov 13, 11:09 AM PST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1109 AM PST FRI NOV 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM NON-TSTM WND GST SIERRA ROTORS 01 36.77N 118.28W
11/12/2009 M62.00 MPH INYO CA MESONET
1134 AM NON-TSTM WND GST RED ROCK CANYON RAWS 36.14N 115.43W
11/12/2009 M52.00 MPH CLARK NV MESONET
&&
FUINearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.